By Topic

Single-Exclusion Number and the Stopping Redundancy of MDS Codes

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Junsheng Han ; Dept. of Electr. & Comput. Eng., Univ. of California, La Jolla, CA, USA ; Siegel, P.H. ; Roth, R.M.

For a linear block code C, its stopping redundancy is defined as the smallest number of check nodes in a Tanner graph for C, such that there exist no stopping sets of size smaller than the minimum distance of C. Schwartz and Vardy conjectured that the stopping redundancy of a maximum-distance separable (MDS) code should only depend on its length and minimum distance. We define the (n, t)-single-exclusion number, S(n, t) as the smallest number of i-subsets of an n-set, such that for each i-subset of the n-set, i =1,... ,t + 1, there exists a i-subset that contains all but one element of the i-subset. New upper bounds on the single-exclusion number are obtained via probabilistic methods, recurrent inequalities, as well as explicit constructions. The new bounds are used to better understand the stopping redundancy of MDS codes. In particular, it is shown that for [n, k = n - d + 1, d] MDS codes, as n rarr infin , the stopping redundancy is asymptotic to S(n, d - 2), if d = o(radic(n)), or if k = o(radic(n)), k rarr infin, thus giving partial confirmation of the Schwartz-Vardy conjecture in the asymptotic sense.

Published in:

Information Theory, IEEE Transactions on  (Volume:55 ,  Issue: 9 )